Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 7, NWS Springfield, MO

February 24, 2018Phelps County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 24, 2018, 12:45 AM CST for Phelps County, Missouri. It took effect at Feb 24, 2018, 8:31 PM CST. It was in force for 70 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2018, 12:45 AM CST (06:45 UTC)
In effect from
Feb 24, 2018, 8:31 PM CST
Expired
Feb 27, 2018, 6:17 PM CST
In force
70 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Phelps County, MO

The radar

The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River at Jerome (JRMM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

029 
WGUS43 KSGF 240645
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1245 AM CST Sat Feb 24 2018


...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County.
  Gasconade River at Jerome affecting Phelps County.

.This warning is based on recent and future forecast precipitation
amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC169-241845-
/O.NEW.KSGF.FL.W.0005.180225T0000Z-180225T1300Z/
/RBXM7.1.ER.180225T0000Z.180225T0600Z.180225T0700Z.NO/
1245 AM CST Sat Feb 24 2018

...For the Roubidoux Creek Near Waynesville...
* At 11:30 PM Friday The stage was 2.4 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise to near 7.1 feet around midnight. 
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
  in Waynesville flood.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Roubidoux Creek
  Waynesville       7   2.4 Fri 11 PM   6.5   3.2   2.4


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$

MOC169-241845-
/O.NEW.KSGF.FL.W.0006.180225T0742Z-180226T2252Z/
/BIGM7.1.ER.180225T0742Z.180226T0000Z.180226T1652Z.NO/
1245 AM CST Sat Feb 24 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At 12:00 AM Saturday The stage was 4.7 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise to near 11.2 feet tomorrow evening. 
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Big Piney River
  Fort Leonard Wo   8   4.7 Sat 12 AM   9.0   9.3   4.6


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC161-241845-
/O.NEW.KSGF.FL.W.0007.180226T0600Z-180227T1830Z/
/JRMM7.1.ER.180226T0600Z.180226T1200Z.180226T1830Z.NO/
1245 AM CST Sat Feb 24 2018

...For the Gasconade River at Jerome...
* At 11:45 PM Friday The stage was 6.6 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise to near 15.5 feet Monday morning. 
* Impact...At 15.0 feet...Minor flooding begins near the gage site. 
  Flood waters reach the lower edge of the concrete building where 
  the gage equipment is located. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Gasconade River Basin
  Jerome           15   6.6 Sat 12 AM  12.0  15.5  11.3


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
8 follow-up statements
666 
WGUS83 KSGF 241559
FLSSGF
Flood Statement
National Weather Service Springfield MO
959 AM CST Sat Feb 24 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River at Jerome affecting Phelps County 
   
.Heavy rainfall will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC161-250659-
/O.EXT.KSGF.FL.W.0007.180225T0448Z-180228T0333Z/
/JRMM7.1.ER.180225T0448Z.180226T0600Z.180227T0333Z.NO/
959 AM CST Sat Feb 24 2018

...For the Gasconade River at Jerome...
* At  9:45 AM Saturday The stage was 11.8 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...The river will rise to near 21.2 feet early Monday 
  morning. 
* Impact...At 20.5 feet...Flood waters begin to impact the steel 
  residential fence line at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Gasconade River Basin
  Jerome           15  11.8 Sat 10 AM  16.2  21.0  12.0


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
159 
WGUS83 KSGF 250237
FLSSGF
Flood Statement
National Weather Service Springfield MO
837 PM CST Sat Feb 24 2018

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Roubidoux Creek Near Waynesville affecting Pulaski County 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
  Gasconade River at Jerome affecting Phelps County 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-251737-
/O.EXT.KSGF.FL.W.0006.000000T0000Z-180226T2139Z/
/BIGM7.2.ER.180224T1548Z.180225T1200Z.180226T1539Z.NO/
837 PM CST Sat Feb 24 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  8:00 PM Saturday The stage was 11.6 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 16.2 feet by 
  tomorrow morning.  
* Impact...At 16.0 feet...East Gate Road west of the river and east of
  the entrance gate to Fort Wood floods. High ground training area 
  floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Big Piney River
  Fort Leonard Wo   8  11.6 Sat 08 PM   16.2   9.4   4.6


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC169-251737-
/O.EXT.KSGF.FL.W.0005.000000T0000Z-180226T0517Z/
/RBXM7.1.ER.180224T1738Z.180225T0600Z.180225T2317Z.NO/
837 PM CST Sat Feb 24 2018

...For the Roubidoux Creek Near Waynesville...
* At  7:30 PM Saturday The stage was 9.9 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.5 feet by 
  around midnight.  
* Impact...At 9.0 feet...The RV Park on the west side of Roubidoux in 
  Waynesville just north of the Business 66 bridge floods. Spring 
  Road near I-44 floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Roubidoux Creek
  Waynesville       7   9.9 Sat 07 PM   9.8   5.0   4.0


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$

MOC161-251737-
/O.EXT.KSGF.FL.W.0007.180225T0231Z-180228T0520Z/
/JRMM7.1.ER.180225T0131Z.180226T0600Z.180227T0520Z.NO/
837 PM CST Sat Feb 24 2018

...For the Gasconade River at Jerome...
* At  7:45 PM Saturday The stage was 15.1 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet by 
  early Monday morning.  
* Impact...At 23.0 feet...Back water from the Little Piney Creek 
  begins to affect river stages on the Gasconade river at Jerome. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Gasconade River Basin
  Jerome           15  15.1 Sat 08 PM  16.7  21.8   12.5


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
004 
WGUS83 KSGF 251431
FLSSGF
Flood Statement
National Weather Service Springfield MO
831 AM CST Sun Feb 25 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River at Jerome affecting Phelps County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC161-260531-
/O.EXT.KSGF.FL.W.0007.000000T0000Z-180228T0845Z/
/JRMM7.1.ER.180225T0131Z.180226T1200Z.180227T0845Z.NO/
831 AM CST Sun Feb 25 2018

...For the Gasconade River at Jerome...
* At  7:45 AM Sunday The stage was 16.8 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 21.9 feet tomorrow morning. 
* Forecast...The river will continue rising to near 21.9 feet by 
  tomorrow morning.  
* Impact...At 23.0 feet...Back water from the Little Piney Creek 
  begins to affect river stages on the Gasconade river at Jerome. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Gasconade River Basin
  Jerome           15  16.8 Sun 08 AM  21.9  13.7   8.2


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
181 
WGUS83 KSGF 260116
FLSSGF
Flood Statement
National Weather Service Springfield MO
716 PM CST Sun Feb 25 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River at Hazelgreen affecting Laclede County 
  Gasconade River at Jerome affecting Phelps County 
  Marmaton River near Nevada affecting Vernon County 
 ...The Flood Warning continues for the following rivers in 
Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall over the last 48 hours will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-261616-
/O.CON.KSGF.FL.W.0006.000000T0000Z-180227T0323Z/
/BIGM7.2.ER.180224T1548Z.180225T1845Z.180226T2123Z.NO/
716 PM CST Sun Feb 25 2018

...For the The Big Piney  below Fort Leonard Wood East Gate...
 * At  6:00 PM Sunday The stage was 16.0 feet. 
* Flood stage is 8.0 feet. 
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 16.0 feet...East Gate Road west of the river and east of
  the entrance gate to Fort Wood floods. High ground training area 
  floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Big Piney River
  Fort Leonard Wo   8  16.0 Sun 06 PM  12.7   5.0   3.9


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC105-261616-
/O.EXT.KSGF.FL.W.0018.000000T0000Z-180227T0749Z/
/HZLM7.1.ER.180225T1427Z.180225T2200Z.180226T0749Z.NO/
716 PM CST Sun Feb 25 2018

...For the Gasconade River at Hazelgreen...
* At  6:15 PM Sunday The stage was 23.6 feet. 
* Flood stage is 21.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  around midnight.
* Impact...At 25.0 feet...Flood waters are within one foot of reaching
  the old State Highway 66 bridge. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Gasconade River Basin
  Hazelgreen       21  23.6 Sun 06 PM  19.4  10.6   6.5


&&


LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
      3761 9246                       
 

$$

MOC161-261616-
/O.EXT.KSGF.FL.W.0007.000000T0000Z-180228T1743Z/
/JRMM7.1.ER.180225T0131Z.180226T1800Z.180227T1743Z.NO/
716 PM CST Sun Feb 25 2018

...For the Gasconade River at Jerome...
* At  6:45 PM Sunday The stage was 19.1 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 22.6 feet tomorrow early 
  afternoon. 
* Impact...At 23.0 feet...Back water from the Little Piney Creek 
  begins to affect river stages on the Gasconade river at Jerome. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Gasconade River Basin
  Jerome           15  19.1 Sun 07 PM  22.0  17.1  10.1


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$

MOC217-261615-
/O.EXT.KSGF.FL.W.0014.000000T0000Z-180227T1640Z/
/NVDM7.1.ER.180225T0352Z.180226T0030Z.180226T1640Z.NO/
716 PM CST Sun Feb 25 2018

...For the Marmaton River near Nevada...
* At  6:45 PM Sunday The stage was 21.5 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow late morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Nevada           20  21.5 Sun 07 PM  20.7  15.1   8.9


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
032 
WGUS83 KSGF 261442
FLSSGF
Flood Statement
National Weather Service Springfield MO
842 AM CST Mon Feb 26 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River at Jerome affecting Phelps County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC161-270542-
/O.EXT.KSGF.FL.W.0007.000000T0000Z-180228T1508Z/
/JRMM7.1.ER.180225T0131Z.180226T0945Z.180227T1508Z.NO/
842 AM CST Mon Feb 26 2018

...For the Gasconade River at Jerome...
* At  7:45 AM Monday The stage was 19.9 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow late morning.
* Impact...At 23.0 feet...Back water from the Little Piney Creek 
  begins to affect river stages on the Gasconade river at Jerome. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Gasconade River Basin
  Jerome           15  19.9 Mon 08 AM  16.1   9.8   6.3


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
313 
WGUS83 KSGF 270150
FLSSGF
Flood Statement
National Weather Service Springfield MO
750 PM CST Mon Feb 26 2018

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River at Jerome affecting Phelps County 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC161-271650-
/O.EXT.KSGF.FL.W.0007.000000T0000Z-180228T2031Z/
/JRMM7.1.ER.180225T0131Z.180226T0945Z.180227T2031Z.NO/
750 PM CST Mon Feb 26 2018

...For the Gasconade River at Jerome...
* At  6:45 PM Monday The stage was 18.8 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow early afternoon.
* Impact...At 19.0 feet...Flood waters begin to overflow the left bank
  at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Gasconade River Basin
  Jerome           15  18.8 Mon 07 PM  17.4   10.5   6.2


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
927 
WGUS83 KSGF 271336
FLSSGF
Flood Statement
National Weather Service Springfield MO
736 AM CST Tue Feb 27 2018


 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River at Jerome affecting Phelps County 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC161-280436-
/O.EXT.KSGF.FL.W.0007.000000T0000Z-180301T0030Z/
/JRMM7.1.ER.180225T0131Z.180226T0945Z.180228T0030Z.NO/
736 AM CST Tue Feb 27 2018

...For the Gasconade River at Jerome...
* At 6:45 AM Tuesday The stage was 18.2 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 18.5 feet...Flood waters affect low lying residential 
  areas.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Gasconade River Basin
  Jerome           15  18.2 Tue 07 AM  11.0   6.7   5.5


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
745 
WGUS83 KSGF 280017
FLSSGF
Flood Statement
National Weather Service Springfield MO
617 PM CST Tue Feb 27 2018

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Gasconade River at Jerome affecting Phelps County
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC161-280047-
/O.CAN.KSGF.FL.W.0007.000000T0000Z-180301T0030Z/
/JRMM7.1.ER.180225T0131Z.180226T0945Z.180227T2310Z.NO/
617 PM CST Tue Feb 27 2018

The Flood Warning has been cancelled for  The Gasconade River at 
Jerome.
* At  5:45 PM Tuesday The stage was 14.7 feet. 
* Flood stage is 15.0 feet. 
* Forecast...The river will continue to fall to 11.0 feet by Thursday 
  morning.
* Impact...At 15.0 feet...Minor flooding begins near the gage site. 
  Flood waters reach the lower edge of the concrete building where 
  the gage equipment is located. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Gasconade River Basin
  Jerome           15  14.7 Tue 06 PM   11.0   6.7   5.5


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 23, 11:24 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Feb 23, 11:24 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1124 PM CST Fri Feb 23 2018

.SHORT TERM...(This evening through Saturday Night)
Issued at 320 PM CST Fri Feb 23 2018

An upper level trough is currently located across the southwestern
U.S. this afternoon. The Trough will track east towards and
through the region this weekend with additional rounds for
moderate rain expected across region.

An upper level disturbance ahead of the main trough is currently
tracking northeast across the region this afternoon. An area of
rainfall has developed across Oklahoma and Arkansas and is
begnning to spread north into southern Missouri and southeastern
Kansas late this afternoon. The rain will continue to spread
north into the area into the overnight hours. The heaviest
rainfall will general occur along and south of I-44. A few storms
will be possible tonight as instability starts to slightly
increase across southern Missouri. No severe weather is expected
through tonight. The bulk of the rainfall should spread east of
the area by Saturday morning, though there could be some drizzle
or a rouge shower around in the morning but all in all there
should be a brief break in the rain.

Lows tonight will not drop off much from what temperatures are
currently across the area this afternoon. Temperatures may
actually start to warm later tonight across southern Missouri as
warmer air spreads north ahead of the approaching trough.

As the upper level trough spreads across the Plains on Saturday a
cold front will spread east into and through the area. Another
round of moderate to heavy rain will develop and track across the
area, again with the heaviest rains occurring across southern
Missouri from late Saturday morning into the early evening hours.
More instability will be in place ahead of the front, so will see
more in the way of scattered storms along the front. The
strongest instability will remain across south of the area, but
around 500 J/kg of MLCAPE will likely be able to develop across
far southern Missouri, generally east of Hwy 65 and south of I-44.
As a result there will be a risk for some severe storms mainly
across southern Missouri where the better instability will be in
place. The storm mode will like be more of the way of line
segments leading to the main risking being damaging winds. Low
level shear will increase ahead of the system. Any line segments
that can surge to the east of east northeast will have a meso
vort potential across far southern Missouri Saturday
afternoon/early evening.

This system should be fairly progressive and the rain should move
east of the area by the overnight hours Saturday. Total rainfall
amounts from this afternoon through Saturday evening will range
from 1 to 3" with locally heavier amounts. The heaviest rain will
occur along and south of the I-44 corridor. A Flood Watch remains
in effect through Saturday evening for southern Missouri.

.LONG TERM...(Sunday through Friday)
Issued at 320 PM CST Fri Feb 23 2018

A brief dry period is then expected Sunday into early next week as
an upper level ridge builds towards the area. Highs early next
week will warm into the 60s. Another system will then track
across the region during the middle of next week bringing
additional rain chances to the region. Behind that system an upper
level ridge and dry weather is expected late next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1115 PM CST Fri Feb 23 2018

A broad area of MVFR to IFR ceilings and visibilities will
continue to impact the region through tonight and most of the day
Saturday. Showers and thunderstorms will occur through much of the
forecast with slowly improving flight conditions expected after
00z Saturday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday evening for MOZ057-058-069>071-
     079>083-088>098-101>106.

KS...Flood Watch through Saturday evening for KSZ101.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Hatch
Hazardous weather outlook, Feb 23, 8:37 PM CST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
837 PM CST Fri Feb 23 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250245-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
837 PM CST Fri Feb 23 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated flooding risk.
  Limited lightning risk.

DISCUSSION...

  Periods of moderate to locally heavy rainfall will continue
  overnight. The heaviest rainfall will generally occur near and
  south of the Interstate 44 corridor where flooding of creeks,
  streams, and low water crossings will be possible.

  A few thunderstorms will also be possible across the area
  tonight. No severe weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Another round of moderate to locally heavy rainfall will spread
  through the area late Saturday morning into Saturday evening.
  The heaviest rainfall will be across southern Missouri. This
  additional rainfall occurring on already saturated grounds
  will lead to an additional risk for flooding of low water
  crossings and low lying spots, as rises on area creeks,
  streams, and rivers occur.

  Scattered thunderstorms will also develop as a cold front
  moves through the area. A few severe storms will be possible
  Saturday afternoon and evening across primarily south-central
  Missouri.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Local storm report, Feb 23, 8:08 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CST FRI FEB 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLOOD            ANDERSON                36.65N 94.44W
02/23/2018                   MCDONALD           MO   EMERGENCY MNGR

            BEAVER BRANCH LOW WATER BRIDGE ON JEFFERSON
            STREET IN ANDERSON IS CLOSED DUE TO WATER
            OVER ROAD.

&&

BURCHFIELD
Local storm report, Feb 23, 11:38 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 PM CST FRI FEB 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLOOD            2 S CLEVER              37.01N 93.47W
02/23/2018                   CHRISTIAN          MO   PUBLIC

            THE LOW WATER CROSSING ACROSS SULLIVAN ROAD
            WAS FLOODED AND IMPASSABLE.

&&

FEH
Local storm report, Feb 23, 11:41 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 PM CST FRI FEB 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLOOD            OZARK                   37.03N 93.21W
02/23/2018                   CHRISTIAN          MO   PUBLIC

            LOW WATER CROSSING IN THE TOWN OF OZARK WAS
            FLOODED AND IMPASSABLE.

&&

FEH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 6:23 PM CSTAreal Flood WarningSGFBarry, McDonald, Newton18 hr
Feb 23, 8:21 PM CSTAreal Flood WarningSGFJasper, Lawrence17 hr
Feb 23, 11:40 PM CSTAreal Flood WarningSGFChristian, Dade, Dallas, Douglas, Greene, Polk and 4 more15 hr
Feb 24, 12:31 AM CSTRiver Flood WarningSGFCedar52 hr
Feb 24, 12:45 AM CSTRiver Flood WarningSGFPulaski42 hr
Feb 24, 12:45 AM CSTRiver Flood WarningSGFPulaski64 hr
Feb 24, 1:07 AM CSTAreal Flood WarningSGFCamden, Dent, Laclede, Phelps, Pulaski, Texas15 hr
Feb 24, 2:31 AM CSTAreal Flood WarningSGFMaries, Miller12 hr
Feb 24, 5:33 AM CSTRiver Flood WarningSGFStone45 hr
Feb 24, 7:46 AM CSTRiver Flood WarningSGFJasper56 hr
Feb 24, 7:46 AM CSTRiver Flood WarningSGFMcDonald61 hr
Feb 24, 11:02 AM CSTFlash Flood WarningSGFJasper, McDonald, Newton8 hr
Feb 24, 12:09 PM CSTAreal Flood WarningSGFBarry, Christian, Dade, Dallas, Douglas, Greene and 7 more7 hr
Feb 24, 12:53 PM CSTRiver Flood WarningSGFJasper52 hr
Feb 24, 1:01 PM CSTRiver Flood WarningSGFShannon24 hr
Feb 24, 2:29 PM CSTAreal Flood WarningSGFCamden, Dent, Laclede, Maries, Miller, Phelps and 2 more30 hr
Feb 24, 2:43 PM CSTAreal Flood WarningSGFHowell, Oregon, Shannon30 hr
Feb 24, 2:46 PM CSTSevere Thunderstorm WarningSGFHowell, Ozark44 min

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.